The Eurasian Journal of Medicine
Letter to the Editor
Cytarabine and Doxorubicin-Induced Palmoplantar Erythrodysesthesia Syndrome: The Possible Role of Voriconazole Interaction

Cytarabine and Doxorubicin-Induced Palmoplantar Erythrodysesthesia Syndrome: The Possible Role of Voriconazole Interaction

1.

Department of Clinical Pharmacy, School of Pharmacy and Pharmaceutical Sciences Research Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran

2.

Department of Hematology and Oncology, Ayatollah Taleghani Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran

3.

Department of Infectious Diseases & Tropical Medicine, Loghman Hakim Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran

4.

Skin diseases and Leishmaniasis Research Center, Isfahan University of Medical Sciences, Isfahan, Iran

5.

Department of Infectious Diseases, Isfahan University of Medical Sciences, Isfahan, Iran

6.

Student Research Committee, Department of Clinical Pharmacy, School of Pharmacy, Shahid Beheshti University of Medical Sciences, Tehran, Iran

Eurasian J Med 2019; 51: 313-315
DOI: 10.5152/eurasianjmed.2019.18459
Read: 239 Downloads: 75 Published: 15 October 2019

Palmoplantar Erythrodysesthesia Syndrome (PPES) caused by chemotherapeutic agents is rarely life threatening and requires a reduction in dose or discontinuation of chemotherapy. The use of cytarabine and doxorubicin in the treatment of acute myeloid leukemia (AML) along with voriconazole can potentially alter the metabolism of the drugs and cause some interactions. In this study, we presented a case of AML who received cytarabine and doxorubicin as a chemotherapy regimen and voriconazole as a prophylactic anti-fungal. In this combination, voriconazole probably inhibits the P-glycoprotein pump, which leads to an increase in the cytarabine concentration. The emphasis of this report is the awareness of clinicians and pharmacotherapists about these interactions.

 

Cite this article as: Tavakoli-Ardakani M, Haghighi S, Shokouhi S, et al. Cytarabine and Doxorubicin-Induced Palmoplantar Erythrodysesthesia Syndrome: The Possible Role of Voriconazole Interaction. Eurasian J Med 2019; 51(3): 313-5.

Files
ISSN1308-8734 EISSN 1308-8742